Go to the main menu
Skip to content
Go to bottom
REFERENCE LINKING PLATFORM OF KOREA S&T JOURNALS
> Journal Vol & Issue
Journal of applied mathematics & informatics
Journal Basic Information
Journal DOI :
The Korean Society of Computational and Applied Mathematics
Editor in Chief :
Cheon-Seoung Ryoo / Hong-Tae Shim
Volume & Issues
Volume 31, Issue 5_6 - Sep 2013
Volume 31, Issue 3_4 - May 2013
Volume 31, Issue 1_2 - Jan 2013
Selecting the target year
ON RELATIONS FOR QUOTIENT MOMENTS OF THE GENERALIZED PARETO DISTRIBUTION BASED ON RECORD VALUES AND A CHARACTERIZATION
Kumar, Devendra ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 327~336
DOI : 10.14317/jami.2013.327
Generalized Pareto distributions play an important role in re-liability, extreme value theory, and other branches of applied probability and statistics. This family of distribution includes exponential distribution, Pareto distribution, and Power distribution. In this paper we establish some recurrences relations satisfied by the quotient moments of the upper record values from the generalized Pareto distribution. Further a char-acterization of this distribution based on recurrence relations of quotient moments of record values is presented.
SKEW CYCLIC CODES OVER F
Gao, Jian ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 337~342
DOI : 10.14317/jami.2013.337
In this paper, we study a special class of linear codes, called skew cyclic codes, over the ring
is a prime number and
. We investigate the structural properties of skew polynomial ring
and the set
. Our results show that these codes are equivalent to either cyclic codes or quasi-cyclic codes. Based on this fact, we give the enumeration of distinct skew cyclic codes over R.
THE DRAZIN INVERSES OF THE SUM OF TWO MATRICES AND BLOCK MATRIX
Shakoor, Abdul ; Yang, Hu ; Ali, Ilyas ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 343~352
DOI : 10.14317/jami.2013.343
In this paper, we give a formula of
under the conditions
. Then applying it to give some results of block matrix
(A and D are square matrices) with generalized Schur complement is zero under some conditions. Finally, numerical examples are given to illustrate our results.
IMAGE RESTORATION BY THE GLOBAL CONJUGATE GRADIENT LEAST SQUARES METHOD
Oh, Seyoung ; Kwon, Sunjoo ; Yun, Jae Heon ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 353~363
DOI : 10.14317/jami.2013.353
A variant of the global conjugate gradient method for solving general linear systems with multiple right-hand sides is proposed. This method is called as the global conjugate gradient linear least squares (Gl-CGLS) method since it is based on the conjugate gradient least squares method(CGLS). We present how this method can be implemented for the image deblurring problems with Neumann boundary conditions. Numerical experiments are tested on some blurred images for the purpose of comparing the computational efficiencies of Gl-CGLS with CGLS and Gl-LSQR. The results show that Gl-CGLS method is numerically more efficient than others for the ill-posed problems.
A NOTE ON THE WEIGHTED q-HARDY-LITTLEWOOD-TYPE MAXIMAL OPERATOR WITH RESPECT TO q-VOLKENBORN INTEGRAL IN THE p-ADIC INTEGER RING
Araci, Serkan ; Acikgoz, Mehmet ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 365~372
DOI : 10.14317/jami.2013.365
The essential aim of this paper is to define weighted
-Hardylittlewood-type maximal operator by means of
-invariant distribution on
. Moreover, we give some interesting properties concerning this type maximal operator.
SOME GLOBAL CONVERGENCE PROPERTIES OF THE LEVENBERG-MARQUARDT METHODS WITH LINE SEARCH
Du, Shou-Qiang ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 373~378
DOI : 10.14317/jami.2013.373
In this paper, we consider two kinds of the Levenberg-Marquardt method for solve a system of nonlinear equations. We use line search on every iteration to guarantee that the Levenberg-Marquardt methods are globally convergent. Under mild conditions, we prove that while the de- scent condition can be satisfied at the iteration of the Levenberg-Marquardt method, the global convergence of the method can be established.
GENERALIZATION OF REGULARITY AND S-UNITALITY
Cho, Yong Uk ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 379~383
DOI : 10.14317/jami.2013.379
In this paper, we introduce more general concepts of regularity and S-unitality, that is,
-unitality and then give some examples in near-rings, also investigate their characterization and proper-ties.
FEEDBACK CONTROL FOR A TURBIDOSTAT MODEL WITH RATIO-DEPENDENT GROWTH RATE
Hu, Xiaoyu ; Li, Zuxiong ; Xiang, Xingguo ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 385~398
DOI : 10.14317/jami.2013.385
In this paper, a turbidostat model with ratio-dependent growth rate and impulsive state feedback control is considered. We obtain sufficient conditions of the globally asymptotically stable of the system without impulsive state feedback control. We also obtain that the system with impulsive state feedback control has periodic solution of order one. Sufficient conditions for existence and stability of periodic solution of order one are given. In some cases, it is possible that the system exists periodic solution of order two. Our results show that the control measure is effective and reliable.
ON SEMILOCAL CONVERGENCE OF A MULTIPOINT THIRD ORDER METHOD WITH R-ORDER (2 + p) UNDER A MILD DIFFERENTIABILITY CONDITION
Parida, P.K. ; Gupta, D.K. ; Parhi, S.K. ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 399~416
DOI : 10.14317/jami.2013.399
The semilocal convergence of a third order iterative method used for solving nonlinear operator equations in Banach spaces is established by using recurrence relations under the assumption that the second Fr´echet derivative of the involved operator satisfies the
-continuity condition given by
is a nondecreasing continuous real function for x > 0, such that
. This condition is milder than the usual Lipschitz/H
lder continuity condition on
. A family of recurrence relations based on two constants depending on the involved operator is derived. An existence-uniqueness theorem is established to show that the R-order convergence of the method is (2+
. A priori error bounds for the method are also derived. Two numerical examples are worked out to demonstrate the efficacy of our approach and comparisons are elucidated with a known result.
EXPONENTIAL INEQUALITIES AND COMPLETE CONVERGENCE OF EXTENDED ACCEPTABLE RANDOM VARIABLES
Choi, Jeong-Yeol ; Baek, Jong-Il ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 417~424
DOI : 10.14317/jami.2013.417
Giuliano Antonini et al.(2008) have introduced the concept of extended acceptability and the results show that the extended acceptability structure has no effect on the exponential inequality except replacing a constant M = 1 with a constant M > 0. We discuss the complete convergence for extended acceptable random variables by using the exponential inequality.
AN EFFICIENT AND SECURE STRONG DESIGNATED VERIFIER SIGNATURE SCHEME WITHOUT BILINEAR PAIRINGS
Islam, Sk Hafizul ; Biswas, G.P. ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 425~441
DOI : 10.14317/jami.2013.425
In literature, several strong designated verifier signature (SDVS) schemes have been devised using elliptic curve bilinear pairing and map-topoint (MTP) hash function. The bilinear pairing requires a super-singular elliptic curve group having large number of elements and the relative computation cost of it is approximately two to three times higher than that of elliptic curve point multiplication, which indicates that bilinear pairing is an expensive operation. Moreover, the MTP function, which maps a user identity into an elliptic curve point, is more expensive than an elliptic curve scalar point multiplication. Hence, the SDVS schemes from bilinear pairing and MTP hash function are not efficient in real environments. Thus, a cost-efficient SDVS scheme using elliptic curve cryptography with pairingfree operation is proposed in this paper that instead of MTP hash function uses a general cryptographic hash function. The security analysis shows that our scheme is secure in the random oracle model with the hardness assumption of CDH problem. In addition, the formal security validation of the proposed scheme is done using AVISPA tool (Automated Validation of Internet Security Protocols and Applications) that demonstrated that our scheme is unforgeable against passive and active attacks. Our scheme also satisfies the different properties of an SDVS scheme including strongness, source hiding, non-transferability and unforgeability. The comparison of our scheme with others are given, which shows that it outperforms in terms of security, computation cost and bandwidth requirement.
THE ANALYSIS OF SEXUALLY TRANSMITTED DISEASES WITH DEMOGRAPHICS ON SCALE-FREE NETWORK
Liu, Maoxing ; Zhang, Yunli ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 443~456
DOI : 10.14317/jami.2013.443
In this paper we consider a model with demographics for sexually transmitted diseases (STDs) spread on scale-free networks. We derive the epidemic threshold, which is depend on the birth rate, the natural death rate and other parameters. The absence of a threshold in infinite scale-free network is proved. For a hard cut off scale-free network, we also analyze the stability of disease-free equilibrium and the persistence of STDs infection. Two immunization schemes, proportional scheme and targeted vaccination, are studied and compared. We find that targeted strategy is more effective on scale-free networks.
STOCHASTIC DIFFERENTIAL EQUATION MODELS FOR EXTRACELLULAR SIGNAL-REGULATED KINASE PATHWAYS
Choo, S.M. ; Kim, Y.H. ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 457~467
DOI : 10.14317/jami.2013.457
There exist many deterministic models for signaling pathways in systems biology. However the models do not consider the stochastic properties of the pathways, which means the models fit well with experimental data in certain situations but poorly in others. Incorporating stochasticity into deterministic models is one way to handle this problem. In this paper the way is used to produce stochastic models based on the deterministic differential equations for the published extracellular signal-regulated kinase (ERK) pathway. We consider strong convergence and stability of the numerical approximations for the stochastic models.
THE VERTEX AND EDGE PI INDICES OF GENERALIZED HIERARCHICAL PRODUCT OF GRAPHS
Tavakoli, M. ; Rahbarnia, F. ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 469~477
DOI : 10.14317/jami.2013.469
Pattabiraman and Paulraja [K. Pattabiraman, P. Paulraja, Vertex and edge PI indices of the generalized hierarchical product of graphs, Discrete Appl. Math. 160 (2012) 1376- 1384] obtained exact formulas for the vertex and edge PI indices of generalized hierarchical product of graphs. The aim of this note is to improve the main results of this paper.
A PRIORI ERROR ESTIMATES AND SUPERCONVERGENCE PROPERTY OF VARIATIONAL DISCRETIZATION FOR NONLINEAR PARABOLIC OPTIMAL CONTROL PROBLEMS
Tang, Yuelong ; Hua, Yuchun ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 479~490
DOI : 10.14317/jami.2013.479
In this paper, we investigate a priori error estimates and superconvergence of varitional discretization for nonlinear parabolic optimal control problems with control constraints. The time discretization is based on the backward Euler method. The state and the adjoint state are approximated by piecewise linear functions and the control is not directly discretized. We derive a priori error estimates for the control and superconvergence between the numerical solution and elliptic projection for the state and the adjoint state and present a numerical example for illustrating our theoretical results.
-CONTINUITY OF THE SOLUTION OF STOCHASTIC DIFFERENTIAL EQUATIONS
Kim, Young-Ho ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 491~498
DOI : 10.14317/jami.2013.491
This note is concerned with the uniform
-continuity of solution for the stochastic differential equations under Lipschitz condition and linear growth condition. Furthermore, uniform
-continuity of the solution for the stochastic functional differential equation is given.
A STUDY ON SINGULAR INTEGRO-DIFFERENTIAL EQUATION OF ABEL'S TYPE BY ITERATIVE METHODS
Behzadi, Sh.S. ; Abbasbandy, S. ; Allahviranloo, T. ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 499~511
DOI : 10.14317/jami.2013.499
In this article, Adomian decomposition method (ADM), variation iteration method(VIM) and homotopy analysis method (HAM) for solving integro-differential equation with singular kernel have been investigated. Also,we study the existence and uniqueness of solutions and the convergence of present methods. The accuracy of the proposed method are illustrated with solving some numerical examples.
EXISTENCE-AND-UNIQUENESS AND MEAN-SQUARE BOUNDEDNESS OF THE SOLUTION TO STOCHASTIC CONTROL SYSTEMS
Lu, Peilin ; Cao, Caixia ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 513~522
DOI : 10.14317/jami.2013.513
This paper mainly deals with the stochastic control system, the existence and uniqueness of solutions and the behavior of solutions are investigated. Firstly, we obtain sufficient conditions which guarantee the existence and uniqueness of solutions to the stochastic control system. And then, boundedness of the solution to the system is achieved under mean-square linear growth condition.
A NOTE ON THE q-EULER NUMBERS AND POLYNOMIALS WITH WEAK WEIGHT α AND q-BERNSTEIN POLYNOMIALS
Lee, H.Y. ; Jung, N.S. ; Kang, J.Y. ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 523~531
DOI : 10.14317/jami.2013.523
In this paper we construct a new type of
-Bernstein polynomials related to
-Euler numbers and polynomials with weak weight
respectively. Some interesting results and relationships are obtained.
THE MULTIPLICATIVE VERSION OF WIENER INDEX
Hua, Hongbo ; Ashrafi, Ali Reza ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 533~544
DOI : 10.14317/jami.2013.533
The multiplicative version of Wiener index (
-index), proposed by Gutman et al. in 2000, is equal to the product of the distances between all pairs of vertices of a (molecular) graph G. In this paper, we first present some sharp bounds in terms of the order and other graph parameters including the diameter, degree sequence, Zagreb indices, Zagreb coindices, eccentric connectivity index and Merrifield-Simmons index for
-index of general connected graphs and trees, as well as a Nordhaus-Gaddum-type bound for
-index of connected triangle-free graphs. Then we study the behavior of
-index upon the case when removing a vertex or an edge from the underlying graph. Finally, we investigate the extremal properties of
-index within the set of trees and unicyclic graphs.
THE EXTREMAL RANKS AND INERTIAS OF THE LEAST SQUARES SOLUTIONS TO MATRIX EQUATION AX = B SUBJECT TO HERMITIAN CONSTRAINT
Dai, Lifang ; Liang, Maolin ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 545~558
DOI : 10.14317/jami.2013.545
In this paper, the formulas for calculating the extremal ranks and inertias of the Hermitian least squares solutions to matrix equation AX = B are established. In particular, the necessary and sufficient conditions for the existences of the positive and nonnegative definite solutions to this matrix equation are given. Meanwhile, the least squares problem of the above matrix equation with Hermitian R-symmetric and R-skew symmetric constraints are also investigated.
So, Keum Sook ; Kim, Young Hee ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 559~564
DOI : 10.14317/jami.2013.559
In this paper we investigate necessary conditions for the mirror algebra
to be a
-algebra (having the condition (D5), resp.) when (X, *, 0) is a d-algebra (having the condition (D5), resp.). Moreover, we obtain the necessary conditions for M(X) of a
-algebra X to be a
STRONG CONVERGENCE OF A MODIFIED ISHIKAWA ITERATIVE ALGORITHM FOR LIPSCHITZ PSEUDOCONTRACTIVE MAPPINGS
Osilike, M.O. ; Isiogugu, F.O. ; Attah, F.U. ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 565~575
DOI : 10.14317/jami.2013.565
Let H be a real Hilbert space and let T : H
H be a Lipschitz pseudocontractive mapping. We introduce a modified Ishikawa iterative algorithm and prove that if
, then our proposed iterative algorithm converges strongly to a fixed point of T. No compactness assumption is imposed on T and no further requirement is imposed on F(T).
GLOBAL EXPONENTIAL STABILITY OF ALMOST PERIODIC SOLUTIONS OF HIGH-ORDER HOPFIELD NEURAL NETWORKS WITH DISTRIBUTED DELAYS OF NEUTRAL TYPE
Zhao, Lili ; Li, Yongkun ;
Journal of applied mathematics & informatics, volume 31, issue 3_4, 2013, Pages 577~594
DOI : 10.14317/jami.2013.577
In this paper, we study the global stability and the existence of almost periodic solution of high-order Hopfield neural networks with distributed delays of neutral type. Some sufficient conditions are obtained for the existence, uniqueness and global exponential stability of almost periodic solution by employing fixed point theorem and differential inequality techniques. An example is given to show the effectiveness of the proposed method and results.